pain & higher blood sugars

Two painful feet
By Two painful feet Latest Reply 2009-07-04 18:18:30 -0500
Started 2009-06-27 14:13:15 -0500

Since my Husband came home from the hospital my bs have been high for me and the nuropathy pain in my feet has been awful. I'm sick with my gastroparesis ( paralized stomach) worse than usual. I'm questioning all this because I had the nuropathy and gastroparessis years before I became a diabetic. I have read where many on this site have problems with their diabetis due to stress. But because my problems are caused from Post polio & not the diabetis I'm confused. I watch my dear sweet sick man sleep most of the day away. I know that his heart is trying to heal by sleeping. But it is stressful for me to see him in this condition. I'm guessing that the pain in my feet is caused from my stress? Do you think all this pain & sickness is caused from my fear for my husband?


5 replies

flores 2009-07-04 18:18:30 -0500 Report

Hello JoAnn,much stress comes from a loved one being sick or injured or has many different illnesses in their body that we wish we could take it away and give it to ourselves just to see our loved one get better.But that would only make us worse. Some advice to you, ask Dr. about Gabapentin for relief of leg pain & foot pain. Try Lidocaine Hydrochloride an ointment to rub on your feet for relief of pain,also,BioFlexor also,if your shoulders hurt alot try to get a small hand massager for your shoulders and your neck and legs. But, most of all try to say a prayer for your husband when you are all alone.It really works. Come unto me all you that labor and are heavy laden and I will give you rest.(Speaking of you taking so much care for your husband and getting stressed out too much yourself.)Talk to you again later. Flores

lipsie 2009-06-30 03:21:43 -0500 Report

I am so sorry to hear of your pain and your husband's as well. I do think that you bs would be a factor personally for I have problem with stress and I notice a diffidence my sugars during these times. Again, sorry to hear of all this. Good to both of you! Love yassss *HugS* Sheila

Avera 2009-06-28 22:20:36 -0500 Report


It very well could be stress that is causing this to happen. Of course, it is always best to check with your doctor and have them find out the cause before you assume anything else.

Meanwhile, as you said, there are some very good discussions on this site concerning stress. Just do a "search" of the discussions by typing in the word *stress*. Then you can read any of them that might answer your question.


Stephen - 51202
Stephen - 51202 2009-06-30 01:06:30 -0500 Report

As I am still learning about diabetes, I have found that when I get stressed, upset, angry or even depressed, my blood sugar skyrockets. And with that happening, my neuropothy get aggrivated more so than usual. It is really difficult to control that other than trying not to get stressed out, upset, etc. When I experience those pains in my legs, feet and even my scalp, I use either Biofreze or an aloe vera lotion with lidocane in it. Both of those really help calm those spikey pains. It doesn't stop them completely, more so lessens the pain. I hope that it helps, and I hope things get better for you and hubby soon!

2009-06-27 14:20:32 -0500 Report

You have alot on your plate to deal with, and all of it can cause stress and effect the pain of your other illnesses. I feel you should be talking with your doctor. He/she may have advice or help for you. Hope things get better for both you and your husband. I send my well wishes.

Next Discussion: New numbers »